Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Apr 19, 2021, 10:03 AM EDT for Okeechobee County, Saint Lucie County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2021, 10:03 AM EDT (14:03 UTC)
- Expired
- Apr 19, 2021, 10:45 AM EDT
- In force
- 42 min
- Issued by
- NWS Melbourne, FL
Counties Okeechobee County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 92 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 2.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 871 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.4
The text
As transmitted.
814
WWUS82 KMLB 191403
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
1003 AM EDT Mon Apr 19 2021
FLZ054-058-059-191445-
St. Lucie FL-Okeechobee FL-Indian River FL-
1003 AM EDT Mon Apr 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...OKEECHOBEE AND
SOUTHEASTERN INDIAN RIVER COUNTIES UNTIL 1045 AM EDT...
At 1001 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Lakewood Park, or 9 miles west of Indrio, moving
northeast at 50 mph. Additional storms are moving into southwestern
Okeechobee County.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Vero Beach and Treasure
Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2721 8043 2721 8068 2712 8068 2721 8079
2720 8083 2714 8087 2719 8091 2723 8099
2730 8100 2730 8103 2733 8105 2736 8103
2738 8107 2738 8111 2742 8114 2744 8114
2772 8034 2730 8017
TIME...MOT...LOC 1401Z 245DEG 43KT 2750 8050
$$
LeahyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 19, 4:39 AM EDT, 5 hours 24 minutes earlier.
Area forecast discussion, Apr 19, 4:39 AM EDT, 5 hours 24 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 439 AM EDT Mon Apr 19 2021 .DISCUSSION... Today and Tonight...The combination of deep moisture, forced ascent from jet level winds, and a surface frontal boundary wl combine to produce a high chc of rainfall all day. Of note will be further south emphasis on rainfall potential compared to previous days, as the Space and Treasure coasts wl have notably higher rain chances today into tonight. Several episodes of fast-moving showers and embedded storms are likely with some areas receiving upwards of one and a half to two inch amounts by evening. Toward nightfall some drying in indicated across the north, where winds will begin to come around after a passing frontal boundary, and rain chances will correspondingly edge downward tonight, primarily north of Orlando and the I-4 corridor. Sct to likely pcpn coverage continues into tonight for points south as temperatures remain seasonally mild in the 60s under extensive clouds. Tuesday...Widespread showers and embedded lightning storms are expected across all of east-central Florida on Tuesday into early Wednesday. Some of these showers will be heavy, with some areas receiving multiple rounds of heavy rainfall. This could lead to minor flooding, especially in urban areas. This includes ponding of water on roadways, flooding of low lying and poor drainage areas, and some roads could become impassable due to high standing water. Afternoon temps on Tuesday remain in the upper 70s to low 80s due to ongoing rain and cloud cover. Recent high resolution models are indicating the heaviest rain will fall from Osceola/Brevard Counties south into the northern Treasure Coast and Okeechobee Counties on Tuesday and Tuesday night. Widespread rainfall amounts of 2-3 inches are possible with locally higher amounts. Elsewhere, rainfall amounts of 1-2 inches are possible. Over the next 24 hours we should have a better grasp on where the heaviest rain will fall on Tuesday. This is a classic heavy rain synoptic setup across the central FL peninsula this week. A stalled surface frontal boundary in a saturated environment, with strong mid-level moisture transport and favorable upper-level dynamical support/divergence. Numerous rounds of heavy rainfall are expected, and some areas will experience training of heavy showers leading to minor flooding. Wednesday...A reinforcing cold front moves into the northern FL peninsula on Wednesday morning, ushering in drier air as the stalled frontal boundary is pushed south. While conditions should be dry north of I-4 come sunrise Wednesday, scattered to numerous showers, and isolated lightning storms, will be ongoing from the Cape south through early afternoon. Then, conditions dry out from north to south as the front moves through. Any lingering showers should push south of Martin County by early evening. Afternoon temperatures warm into the low 80s across the region. Cooler air moves in Wednesday night as overnight lows fall into the mid to upper 50s, except low 60s along the immediate Space/Treasure Coasts. Thursday-Saturday...High pressure builds in across the Southeast U.S. and FL to end the week. Dry conditions prevail Thursday and Friday as afternoon temps climb into the low 80s. Breezy north winds early on Thursday quickly veer onshore by Thursday afternoon. Overnight lows settle into the mid/upper 50s inland and low/mid 60s along the coast. Models are indicating another front could cross the local area next weekend, but there are considerable timing and location differences. For now, have opted to add a 20 percent chance of rain for Saturday. && .AVIATION... Considerable clouds and early showers/TS will bring MVFR to briefly IFR conds in passing showers during the day. Alternating MVFR/VFR conds continuing through the day with low confidence on timing of lowest cig and vsby reductions due to multiple rounds of showers forecast. Any improvements in sky and VSBY should only be limited at best overnight after 20/02Z. && .MARINE... Today and Tonight...Scattered to numerous showers and some embedded lightning storms will move east from the mainland mainly north of Port Canaveral today into evening. Lingering swell will keep seas a little higher despite winds mainly 12 knots or less. Winds and seas will be locally higher near showers and storms moving offshore from the mainland. Tuesday-Wednesday...A stalled frontal boundary across Central FL through mid week will produce numerous showers and embedded lightning storms. Some ares will see multiple rounds of heavy rain. Winds across the local waters will vary through the day and night, though mostly remaining around 10 knots. Seas 2-3 feet. Some storms could become strong, with frequent lightning strikes and wind gusts over 34 knots as the main threat to boaters. Thursday-Friday...High pressure builds across the local waters, ushering in breezy north winds Thursday morning that become northeast by the afternoon. A period of hazardous boating conditions is possible due to the winds, though seas are expected to remain at 2-4 feet. By Friday, winds become east at 10-15 knots with seas 2-3 feet nearshore and 4 feet offshore. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 63 76 63 / 70 40 80 30 MCO 80 66 78 65 / 80 60 80 50 MLB 82 66 81 65 / 80 60 80 60 VRB 86 68 83 65 / 80 60 80 70 LEE 77 63 76 65 / 70 50 80 30 SFB 78 64 77 65 / 80 50 80 40 ORL 79 66 78 67 / 80 50 80 40 FPR 87 67 83 66 / 70 70 80 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...Pendergrast LONG TERM....Rodriguez AVIATION...Pendergrast
Hazardous weather outlook, Apr 19, 7:44 AM EDT, 2 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 744 AM EDT Mon Apr 19 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-192000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 744 AM EDT Mon Apr 19 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Locally heavy showers and embedded lightning storms will quickly move eastward across central Florida during this morning and through the afternoon, with further development somewhat southward later today. The primary threats within any storms which develop will be torrential rainfall, occasional to frequent cloud to ground lightning, wind gusts up to 45 mph and up to one inch hail. The main areas for storms will stretch across all of central FLorida during much of today. Successive rounds of showers and storms are likely in many areas. .FLOOD IMPACT... Accumulation of rainfall from successive rounds of precipitation will lead to standing water in low spots and along roadways mainly south of a line from Leesburg to Sanford and Scottsmoor. Accumulated water will create possible driving hazards, as rain amounts of 2 to 3 inches will be possible locally by late tonight. .RIP CURRENT IMPACT... Ocean conditions will produce a moderate risk of rip currents today at Atlantic coast beaches. Always swim within sight of a lifeguard, and do not swim alone. .MARINE THUNDERSTORM GUST IMPACT... Locally gusty winds from morning to afternoon storms may affect the larger inland lakes and then quickly push offshore of the Volusia, Brevard and Treasure Coast. Any storms will be capable of producing briefly strong winds greater than 34 knots, and occasional to frequent lightning strikes. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. High coverage of showers and storms will continue across much of central Florida, and especially south of Volusia and Lake counties on Tuesday. A stalled surface front will provide the focus for several rounds of potentially heavy rainfall and minor flooding of streets and poorly drained low lying areas. Rainfall amounts may total 3 to 4 inches, or a little higher in some areas by late Tuesday. A moderate risk of rip currents will continue at area beaches early this week. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed, especially for rainfall reports greater than 3 inches and flooding outside of low areas. Smith/Pendergrast
In the hours before
Local storm report, Apr 19, 7:52 AM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
752 AM EDT MON APR 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TSTM WND GST 3 S PLAYALINDA BEACH 28.61N 80.62W
04/19/2021 M39 MPH Brevard FL OTHER FEDERAL
USAF TOWER KSC-0211 MEASURES WIND GUST OF 34KT/39MPH FROM
SW
&&
JRSLocal storm report, Apr 19, 7:53 AM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
753 AM EDT MON APR 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TSTM WND GST 3 W KENNEDY SPACE CENTE 28.64N 80.75W
04/19/2021 M44 MPH Brevard FL OTHER FEDERAL
USAF TOWER KSC-0714 MEASURES WIND GUST OF 38KT/44MPH FROM
SW
&&
JRSSpecial weather statement, Apr 19, 8:25 AM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Melbourne FL
825 AM EDT Mon Apr 19 2021
FLZ047-053-054-058-191315-
Okeechobee FL-Southern Brevard County FL-Osceola FL-Indian River FL-
825 AM EDT Mon Apr 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OKEECHOBEE...INDIAN
RIVER...SOUTHEASTERN BREVARD AND SOUTHEASTERN OSCEOLA COUNTIES UNTIL
915 AM EDT...
At 824 AM EDT, Doppler radar was tracking a strong thunderstorm near
Kissimmee Prairie Preserve, or 14 miles northwest of Fort Drum,
moving northeast at 35 mph. Additional storms were located near
Sebastian and moving into western Okeechobee County.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Palm Bay, Sebastian, Vero Beach, Fellsmere and Indian River Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2756 8062 2756 8068 2753 8068 2735 8104
2738 8107 2739 8112 2742 8114 2745 8115
2749 8120 2753 8121 2760 8114 2766 8113
2771 8115 2772 8116 2781 8114 2806 8051
2770 8033
TIME...MOT...LOC 1224Z 244DEG 30KT 2764 8101
LeahySpecial weather statement, Apr 19, 9:23 AM EDT, 40 minutes before
Special Weather Statement
National Weather Service Melbourne FL
923 AM EDT Mon Apr 19 2021
FLZ047-054-058-059-191415-
St. Lucie FL-Okeechobee FL-Southern Brevard County FL-
Indian River FL-
923 AM EDT Mon Apr 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...OKEECHOBEE...INDIAN
RIVER AND SOUTHEASTERN BREVARD COUNTIES UNTIL 1015 AM EDT...
At 923 AM EDT, Doppler radar was tracking a strong thunderstorm over
Gifford, moving east at 30 mph. An additional storm was located over
western Okeechobee County.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Fort Pierce, Sebastian, Vero Beach, Treasure Island and Okeechobee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 2718 8074 2721 8079 2720 8083 2714 8087
2717 8088 2717 8091 2719 8091 2723 8099
2730 8100 2730 8103 2733 8105 2736 8103
2738 8107 2739 8112 2743 8114 2786 8060
2793 8044 2775 8035 2740 8021
TIME...MOT...LOC 1323Z 257DEG 28KT 2768 8043
LeahyLocal storm report, Apr 19, 9:43 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
943 AM EDT MON APR 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM TSTM WND GST 1 SSW GIFFORD 27.66N 80.41W
04/19/2021 M45 MPH Indian River FL ASOS
VERO BEACH MUNICIPAL AIRPORT MEASURED A WIND GUST OF 45
MPH/39 KT FROM THE NORTHWEST.
&&
KNSpecial weather statement, Apr 19, 10:03 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1003 AM EDT Mon Apr 19 2021
FLZ054-058-059-191445-
St. Lucie FL-Okeechobee FL-Indian River FL-
1003 AM EDT Mon Apr 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...OKEECHOBEE AND
SOUTHEASTERN INDIAN RIVER COUNTIES UNTIL 1045 AM EDT...
At 1001 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Lakewood Park, or 9 miles west of Indrio, moving
northeast at 50 mph. Additional storms are moving into southwestern
Okeechobee County.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Vero Beach and Treasure
Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2721 8043 2721 8068 2712 8068 2721 8079
2720 8083 2714 8087 2719 8091 2723 8099
2730 8100 2730 8103 2733 8105 2736 8103
2738 8107 2738 8111 2742 8114 2744 8114
2772 8034 2730 8017
TIME...MOT...LOC 1401Z 245DEG 43KT 2750 8050
LeahyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 8:13 PM EDT | Special Weather Statement | MLB | Lake | 62 min |
| Apr 18, 8:35 PM EDT | Special Weather Statement | MLB | Volusia | 25 min |
| Apr 18, 9:00 PM EDT | Special Weather Statement | MLB | Volusia | 45 min |
| Apr 18, 9:06 PM EDT | Special Marine Warning | MLB | 54 min | |
| Apr 19, 12:20 AM EDT | Special Marine Warning | MLB | 40 min | |
| Apr 19, 3:28 AM EDT | Special Weather Statement | MLB | Brevard | 32 min |
| Apr 19, 3:53 AM EDT | Special Weather Statement | MLB | Brevard | 37 min |
| Apr 19, 3:56 AM EDT | Special Marine Warning | MLB | 64 min | |
| Apr 19, 5:59 AM EDT | Special Weather Statement | MLB | Okeechobee | 31 min |
| Apr 19, 6:25 AM EDT | Areal Flood Advisory | MLB | Osceola | 95 min |
| Apr 19, 6:38 AM EDT | Special Weather Statement | MLB | Indian River | 52 min |
| Apr 19, 7:24 AM EDT | Special Weather Statement | MLB | Indian River | 51 min |
| Apr 19, 7:39 AM EDT | Special Marine Warning | MLB | 30 min | |
| Apr 19, 8:25 AM EDT | Special Weather Statement | MLB | Indian River | 50 min |
| Apr 19, 8:28 AM EDT | Special Marine Warning | MLB | 29 min | |
| Apr 19, 9:23 AM EDT | Special Weather Statement | MLB | Indian River, Okeechobee, Saint Lucie | 52 min |
| Apr 19, 9:25 AM EDT | Special Marine Warning | MLB | 65 min | |
| Apr 19, 10:08 AM EDT | Special Marine Warning | MLB | 52 min | |
| Apr 19, 10:41 AM EDT | Special Weather Statement | MLB | Okeechobee, Saint Lucie | 49 min |
| Apr 19, 11:28 AM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 62 min |
| Apr 19, 12:25 PM EDT | Special Weather Statement | MLB | Martin | 50 min |
| Apr 19, 12:29 PM EDT | Special Marine Warning | MLB | 61 min | |
| Apr 19, 1:06 PM EDT | Special Weather Statement | MLB | Martin, Okeechobee, Saint Lucie | 54 min |
| Apr 19, 3:59 PM EDT | Special Weather Statement | MLB | Okeechobee | 46 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.